Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at May 19, 2006, 6:15 AM CDT for Walton County, Florida. It took effect at May 19, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2006, 6:15 AM CDT (11:15 UTC)
- In effect from
- May 19, 2006, 12:00 PM CDT
- Expired
- May 19, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 191115 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 615 AM CDT FRI MAY 19 2006 ...RED FLAG WARNING THIS AFTERNOON AND FIRE WEATHER WATCH SATURDAY AFTERNOON FOR ESCAMBIA...SANTA ROSA...OKALOOSA AND COASTAL WALTON COUNTIES IN THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY... .DISCUSSION...HIGH PRESSURE WILL REMAIN OVER THE NORTHERN GULF THROUGH EARLY NEXT WEEK. AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE FOR LONG DURATIONS BOTH TODAY AND SATURDAY. LIGHT TO MODERATE SOUTHERLY WINDS WILL MEANWHILE GRADUALLY RETURN MOISTURE TO THE REGION...WHICH WILL KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS DURING THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK. FLZ001-003-005-191915- /O.UPG.KMOB.FW.A.0038.060519T1700Z-060519T2200Z/ /O.NEW.KMOB.FW.W.0044.060519T1700Z-060520T0000Z/ /O.NEW.KMOB.FW.A.0039.060520T1700Z-060521T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 615 AM CDT FRI MAY 19 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ002-004-006-008-191915- /O.NEW.KMOB.FW.W.0044.060519T1700Z-060520T0000Z/ /O.NEW.KMOB.FW.A.0039.060520T1700Z-060521T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- COASTAL WALTON- 615 AM CDT FRI MAY 19 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
1 follow-up statement
000 WWUS84 KMOB 191922 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 221 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING THIS AFTERNOON AND FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE INTERIOR SECTIONS OF ESCAMBIA...SANTA ROSA AND OKALOOSA COUNTIES IN THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY... .DISCUSSION...AN AFTERNOON SEA BREEZE HAS INCREASED THE HUMIDITY NEAR THE COAST AND THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THOSE AREAS. THE FIRE WEATHER WATCH FOR THE COASTAL SECTIONS HAS BEEN CANCELLED FOR SATURDAY DUE TO AN EXPECTED AFTERNOON SEA BREEZE. HIGH PRESSURE WILL REMAIN OVER THE NORTHERN GULF OF MEXICO THROUGH THE WEEKEND. A GENERAL WEST TO SOUTHWEST WIND WILL BRING SOME HIGHER DEW POINTS TO THE COASTAL AREAS DURING THE AFTERNOONS. THE INTERIOR SECTIONS WILL SEE HIGH TEMPERATURES AROUND 90 WITH SLIGHTLY DRIER AIR OVER THE WEEKEND. A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON...WITH A FIRE WEATHER WATCH FOR SATURDAY FOR THE INTERIOR PANHANDLE. .FLZ002-004-006-008-192015- /O.CAN.KMOB.FW.W.0044.000000T0000Z-060520T0000Z/ /O.CAN.KMOB.FW.A.0039.060520T1700Z-060521T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- COASTAL WALTON- 208 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING IS CANCELLED... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON. THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR SATURDAY AFTERNOON. $$ FLZ001-003-005-200000- /O.CON.KMOB.FW.W.0044.000000T0000Z-060520T0000Z/ /O.CON.KMOB.FW.A.0039.060520T1700Z-060521T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 221 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR A SUSTAINED PERIOD OF LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE POSSIBILITY OF A SUSTAINED PERIOD OF LOW SURFACE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at May 19, 3:42 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 19, 3:42 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
342 AM CDT FRI MAY 19 2006
.SHORT TERM (TODAY AND TONIGHT)...DEEP LAYER RIDGING REMAINS OVER
THE AREA. INCREASING SUBSIDENCE WILL RESULT IN MOSTLY CLEAR
CONDITIONS AND SLIGHTLY ABOVE SEASONABLE LEVELS. /29
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...A SURFACE TO 850 MB RIDGE
REMAINS OVER THE NORTHERN GULF THROUGH THURSDAY. THE OMEGA BLOCKING
UPPER PATTERN ACROSS THE CONUS BREAKS DOWN ON MONDAY WITH ENERGY IN
THE 500 MB TROF OVER THE EASTERN PACIFIC EJECTING INTO THE WESTERN
STATES...WEAKENING THE UPPER RIDGE OVER THE PLAINS. THE 500 MB LOW
OVER THE NORTHEAST STATES MEANWHILE MOVES INTO THE NORTHERN ATLANTIC
LEAVING A WEAKNESS BACK ACROSS THE SOUTHEAST STATES. DESPITE
THIS...LOW LEVEL RIDGING IS JUST TOO STRONG TO SUPPORT THE ADDITION
OF POPS TO THE FORECAST THROUGH MONDAY. A RESPITE MAY COME ON
TUESDAY THROUGH THURSDAY AS THE SURFACE-850 MB RIDGE GRADUALLY
WEAKENS ITS GRIP ON THE SOUTHEAST STATES AND A SHORTWAVE SYSTEM
AFFECTS THE AREA. WILL KEEP SMALL POPS IN FOR THESE DAYS DESPITE AN
OTHERWISE DUBIOUS CONVECTIVE POTENTIAL IN MODEL SOUNDINGS.
TEMPERATURES WILL BE WARM AND NEAR SEASONABLE LEVELS. /29
&&
.MARINE...A MODERATE TO STRONG WEST TO SOUTHWEST WIND FLOW WILL
GRADUALLY DIMINISH LATER TODAY AS HIGH PRESSURE OVER THE WESTERN
GULF MOVES EAST. A LIGHT TO MODERATE WEST TO SOUTHWEST WIND FLOW
WILL PERSIST THROUGH EARLY NEXT WEEK. WINDS AND SEAS WILL BE HIGHER
MOSTLY DURING THE AFTERNOON HOURS DUE TO SEABREEZE EFFECTS NEAR THE
COAST. /32
&&
.FIRE WEATHER...SUBSIDENCE WILL CONTRIBUTE TO DEW POINTS DROPPING
BELOW GUIDANCE TODAY AND AGAIN SATURDAY AS DRIER AIR ALOFT IS MIXED
DOWNWARD DURING THE AFTERNOON HOURS. IN ADDITION...A HIGH MIXED
LAYER AND MODERATE TRANSPORT WINDS WILL RESULT IN HIGH DISPERSION
VALUES. WILL GO WITH A RED FLAG WARNING TODAY AND A FIRE WEATHER
WATCH TOMORROW FOR THE WESTERN FLORIDA PANHANDLE. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 88 68 91 65 / 0 0 0 0
PENSACOLA 87 70 90 68 / 0 10 0 10
DESTIN 84 70 87 70 / 0 10 0 10
EVERGREEN 89 64 93 60 / 0 10 0 0
WAYNESBORO 90 63 92 60 / 0 0 0 0
CAMDEN 90 64 92 62 / 0 10 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
COASTAL WALTON.
FIRE WEATHER WATCH FROM NOON SATURDAY TO 7 PM SATURDAY FOR
THE FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
COASTAL WALTON.
MS...NONE.
GM...NONE.
&&
29 EVERSOLE/32 ESBENSENHazardous weather outlook, May 19, 5:00 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT FRI MAY 19 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-192300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:15 AM CDT | Fire Weather Watch | MOB | Walton | 26 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.